Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 49, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special marine warning at Jun 8, 2012, 10:17 PM EDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2012, 10:17 PM EDT (02:17 UTC)
- Expired
- Jun 8, 2012, 11:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special marine warning went out at Jun 8, 9:30 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 8, 9:30 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
930 PM EDT FRI JUN 8 2012
.UPDATE (REST OF TONIGHT)...
01Z WATER VAPOR AND H4 RAP ANALYSIS SHOW A LARGE UPPER LEVEL
DISTURBANCE AND ASSOCIATED TROUGH OVER THE NORTH-CENTRAL GULF
COAST/WESTERN GULF OF MEXICO. WV IMAGERY SHOWS ABUNDANT DEEP LAYER
MOISTURE STREAMING NORTHWARD AHEAD OF THIS TROUGH OVER THE EASTERN
GULF AND FL PENINSULA. THE STORY CONTINUES TO REPEAT ITSELF...BUT
WITH THE ALL THE COLUMN MOISTURE...A SERIES OF WEAK IMPULSES ALOFT
EJECTING OVERHEAD...AND A SURFACE BOUNDARY ACROSS THE REGION...THE
STAGE REMAINS SET FOR NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS
THROUGH THE OVERNIGHT. GUIDANCE SHOWING PW VALUES UP OVER 2"
REGION-WIDE THIS EVENING AND THE 00Z KTBW SOUNDING CONFIRMED THIS
WITH A MEASURED VALUE OF 2.12".
AT LEAST FOR THE NEXT 6 HOURS OR SO...THE MOST ORGANIZED RAINFALL
AND BEST THUNDER CHANCES WOULD APPEAR TO EXIST ALONG THE COAST SOUTH
OF THE TAMPA BAY AREA. FURTHER NORTH...THE FORECAST IS CERTAINLY NOT
DRY...HOWEVER THE INSTABILITY AND FORCING HAVE DECREASED AND SHOULD
GENERALLY BE LOOKING AT LIGHT/MODERATE SHOWER ACTIVITY. THE
CONVECTION OFF THE SOUTHWEST FLORIDA COAST AND HEADING TOWARD SHORE
APPEARS TO BE FORMING ALONG THE NOSE OF THE LOW LEVEL (925-850MB)
THETAE RIDGE...WHICH HAS BEEN SUPPRESSED TO THE SOUTH DURING THE
DAY. AS MENTIONED ABOVE...GFS KEEPS THIS IN PLACE INTO THE EARLY
MORNING HOURS WHICH WOULD SUGGEST THE BEST THUNDER CHANCES OVER THE
SOUTHERN HALF OF THE FORECAST AREA. HOWEVER...LATER TONIGHT...THIS
RIDGE IS PROGGED TO REBOUND BACK TO THE NORTH SOMEWHAT. FOR THIS
REASON WILL KEEP THUNDER MENTION IN THE GRIDS FURTHER UP THE
COAST...ESPECIALLY DURING THE LATE NIGHT HOURS.
HAVE ALSO EXTENDED THE FLOOD WATCH FOR PINELLAS/HILLSBOROUGH
NORTHWARD THROUGH 00Z SUNDAY. SYNOPTIC SETUP WITH AN EASTERLY LOW
LEVEL FLOW AND AN APPROACHING UPPER DISTURBANCE SUGGEST ADDITIONAL
HEAVY RAIN THREAT DURING THE AFTERNOON/EVENING HOURS OVER THE WATCH
AREA. HAVE A GREAT NIGHT.
&&
.PREVIOUS DISCUSSION (SATURDAY - SUNDAY)...
DURING SATURDAY AND SUNDAY SURFACE HIGH PRESSURE WILL BUILD IN FROM
THE NORTHEAST AND RIDGE WEST ACROSS THE NORTHERN PENINSULA AND
SOUTHEASTERN STATES AS THE UPPER LOW OVER THE NORTHERN GULF REGION
LIFTS SLOWLY NORTH IN THE LOWER MISSISSIPPI VALLEY. MODELS SHOW DEEP
LAYERED MOISTURE (PW'S 2+ INCHES) REMAINING IN PLACE ON SATURDAY.
THIS MOISTURE COMBINED WITH WEAK ENERGY ALOFT AND SEA BREEZE
CONVERGENCE WILL CONTINUE TO SUPPORT HIGH RAIN CHANCES (POPS 50 TO
60 PERCENT RANGE) ACROSS THE REGION.
ON SUNDAY MODELS SHOW SLIGHTLY DRIER AIR MOVING INTO THE REGION
SO OVERALL SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE SEA BREEZE
CIRCULATIONS SHOULD BE LESS THAN SATURDAY WITH POPS IN THE LOW END
SCATTERED RANGE (30 PERCENT). HIGH TEMPERATURES WILL CLIMB INTO
THE UPPER 80S TO LOWER 90S EACH AFTERNOON WITH OVERNIGHT LOWS AROUND
70 OVER INLAND LOCATIONS...AND LOWER TO MID 70S ALONG THE IMMEDIATE
COAST.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHEAST OFF THE GULF AFFECTING MOST OF OUR TERMINALS TONIGHT.
HEAVIER SHOWERS WILL BRING MVFR WITH LOCAL BRIEF IFR/LIFR
CONDITIONS...BUT TIMING IS UNCERTAIN. VFR BETWEEN SHOWERS.
&&
.MARINE...
THE QUASI-STATIONARY FRONTAL BOUNDARY IN PLACE ACROSS THE CENTRAL
WATERS WILL BEGIN TO WASH OUT ON SATURDAY AS SURFACE HIGH PRESSURE
ATTEMPTS TO BUILD IN FROM THE NORTHEAST THROUGH THE WEEKEND. WIND
AND SEAS SHOULD REMAIN BELOW 15 KNOTS AND 5 FEET THROUGH THE PERIOD
WITH NO HEADLINES EXPECTED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 74 90 76 91 / 90 60 20 30
FMY 74 92 76 92 / 80 50 20 30
GIF 73 90 76 91 / 70 60 20 30
SRQ 73 89 75 91 / 90 60 20 30
BKV 71 90 70 92 / 80 60 20 30
SPG 76 89 78 91 / 90 60 20 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH SATURDAY EVENING FOR CITRUS-HERNANDO-
HILLSBOROUGH-LEVY-PASCO-PINELLAS-SUMTER.
GULF WATERS...NONE.
&&
UPDATE...14/MROCZKA
PREVIOUS DISCUSSION...57/MCMICHAEL
AVIATION...63/JILLSONHazardous weather outlook, Jun 8, 5:27 AM EDT, 16 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 527 AM EDT FRI JUN 8 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-091000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 527 AM EDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... DEEP TROPICAL MOISTURE IN COMBINATION WITH A STALLED OUT FRONTAL BOUNDARY ACROSS CENTRAL FLORIDA WILL RESULT IN THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS ONCE AGAIN TODAY. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL WILL BE THE MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP. PERSISTENT HEAVY RAINFALL COULD ALSO RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. ...RIP CURRENT IMPACT... THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE WEST-CENTRAL AND SOUTHWEST FLORIDA BEACHES AGAIN TODAY. REFER TO THE LATEST BEACH HAZARDS STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. JELSEMA
In the hours before
Special weather statement, Jun 8, 6:30 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
630 PM EDT FRI JUN 8 2012
FLZ055-082300-
MANATEE-
630 PM EDT FRI JUN 8 2012
...A STRONG THUNDERSTORM WILL AFFECT MANATEE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR SAMOSET...OR NEAR BRADENTON...MOVING EAST AT 30 MPH.
THIS STORMS WILL AFFECT ELLENTON...PALMETTO...PALMA SOLA AND
BRADENTON...UNTIL 700 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 217 AND 229.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 2 AND 5.
GUSTY WINDS UP TO 45 MPH ARE POSSIBLE ALONG WITH FREQUENT LIGHTNING.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM MAY ALSO PRODUCE
SMALL HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2754 8275 2753 8271 2750 8270 2755 8264
2757 8262 2759 8263 2763 8253 2764 8205
2736 8206 2739 8224 2739 8257 2743 8264
2739 8263 2739 8265
TIME...MOT...LOC 2229Z 272DEG 24KT 2748 8254
14-MROCZKALocal storm report, Jun 8, 6:55 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
655 PM EDT FRI JUN 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 2 SSE BRADENTON 27.46N 82.57W
06/08/2012 E1.25 INCH MANATEE FL PUBLIC
PUBLIC REPORT OF HALF DOLLAR SIZED HAIL RELAYED BY
NATIONAL WEATHER SERVICE EMPLOYEE.
&&
JILLSONLocal storm report, Jun 8, 7:05 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
705 PM EDT FRI JUN 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 2 SSE BRADENTON 27.46N 82.56W
06/08/2012 E1.25 INCH MANATEE FL TRAINED SPOTTER
HALF DOLLAR SIZED HAIL REPORTED BY OUT OF STATE SPOTTER.
&&
JILLSONLocal storm report, Jun 8, 7:21 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
721 PM EDT FRI JUN 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLOOD LITHIA 27.85N 82.17W
06/08/2012 HILLSBOROUGH FL TRAINED SPOTTER
TRAINED SPOTTER REPORTS ROADS COMPLETELY COVERED BY
WATER.
&&
BMROCZKALocal storm report, Jun 8, 7:53 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
753 PM EDT FRI JUN 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 1 ENE BRADENTON 27.50N 82.56W
06/08/2012 E1.00 INCH MANATEE FL NEWSPAPER
NICKEL TO QUARTER SIZED HAIL. HAIL LASTED 10 MINUTES.
&&
JILLSONLocal storm report, Jun 8, 9:19 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
919 PM EDT FRI JUN 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM MARINE TSTM WIND 1 NNW ANNA MARIA ISLAND 27.54N 82.74W
06/08/2012 M51 MPH MANATEE FL C-MAN STATION
44 KNOT WIND GUST AT ANNA MARIA ISLAND.
&&
JILLSONThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:50 PM EDT | River Flood Warning | TBW | Manatee | 37 hr |
| Jun 8, 11:00 PM EDT | Special Weather Statement | TBW | Lee | 45 min |
| Jun 8, 11:17 PM EDT | Special Marine Warning | TBW | 118 min | |
| Jun 9, 12:09 AM EDT | Severe Thunderstorm Warning | TBW | Lee | 51 min |
| Jun 9, 12:17 AM EDT | Special Marine Warning | TBW | 88 min | |
| Jun 9, 12:22 AM EDT | Tornado Warning | TBW | Lee | 38 min |
| Jun 9, 1:00 AM EDT | Severe Thunderstorm Warning | TBW | Lee | 45 min |
| Jun 9, 1:00 AM EDT | Tornado Warning | TBW | Lee | 45 min |
| Jun 9, 1:37 AM EDT | Severe Thunderstorm Warning | TBW | Lee | 53 min |
| Jun 9, 7:51 AM EDT | River Flood Warning | TBW | Manatee | 8 hr |
| Jun 9, 4:40 PM EDT | Special Weather Statement | TBW | Highlands | 50 min |
| Jun 9, 6:42 PM EDT | Special Weather Statement | TBW | Osceola | 18 min |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.